Get your Health question answered in 3 easy steps

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes recurrent and uncontrolled typhoid fever?

Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1649 Questions

default
Posted on Fri, 8 Aug 2014 in Infections
Question: Hello Doc.
My mother (age 56)gets a typhoid fever in every 3 to 4 months and is having the typhoid virus every time when tested.She complains about dizziness,weakness,muscle cramp and twist frequently.Her health is also deteriorating.I thing her body is unable to absorb the nutrients and supplements given to her because she is having all sorts of external supplements since 8 to 10 years but nothing has resulted a better health.Her hemoglobin also becomes low frequently( around 8) if she does not take medicine.She is having Blood group o negative.She also complains abnormal heart beat and palpitations.
doctor
Answered by Dr. Lohit K 2 hours later
Brief Answer:
needs investigation.right treatment and duration

Detailed Answer:
Hi,

looking at the history of recurrent / uncontrolled typhoid fever and her health condition the chance of intestinal involvement is present. So better to get investigated with endoscopy, complete hemogram once.
The dizziness and weakness may be due to anaemia. This can be treated with iron and vitamin supplements. But better to start after the investigations as we can directly target the cause.

For typhoid fever complete course of treatment with ciprofloxacin or ceftriaxone will help in recovery. Incomplete treatment or wrong drug may not help her.

I hope this information helps you and answered your questions. Feel free to ask for any further queries. I will be glad to answer them.

Wish you and your family good health.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Ciprofloxacin

doctor1 MD

Hello, my son has a red rash on his left calf for the past 3 days. He went to the ER and was given a shot and was ordered antibiotics (CIPRO). He takes a pill every 12 hrs. There is no pain and no fever. Just very swollen. It has gotten worse than it was on day one.

doctor1 MD

sir, i am Md.Mahabub Badal .25 Years old. from Bangladesh. I have hair loss problem. last 2010 i attacked by fever. Dr. suggest to take Ciprofloxacin medicine for 28 days. after than my hair fall problem is start. now two problem is added in my head one is dandruff & other is itch in my head. in last year(December) 2013 i meet a Dermatologist. he suggest to it vitamin E and use Ketoconazole Shampoo. but no solution, still now i face those problem. main problem is itch in my head, i thing my head is attacked by fungus or bacteria. please give any advice or solution if i escape this problem. my email is YYYY@YYYY .

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...
i HAD A kIDNEY INFECTION TOOK CIPRO FOR 10DAYS FINISHED THE CIPRO ONE WEEK AGO BUT MY EOSINOPHIL COUNT CAME BACK 6.4 AND MY WBC ROSE FROM 8.4 IN TWO WEEKS TO 9.3 SHOULD I BE CONCERNED OR THIS JUST RESIDUAL SYMPTOMS.

doctor1 MD

I've been diagnosed with streptococcus virdan. I've taken several medications such as levaquin, cipro, bactrim, doxycline and many more. The levaquin started working but I quit taking it because I felt better and now I've been having this problem for six years due to the fact I stopped taking my medication. About a year ago, a doctor did a semen culture and I was positive for virdan. He prescribed me penicillin and of course it didn't do anything. Do you have any suggestions of what I need to do because this has been and ongoing process forever

doctor1 MD

Hello Doctor, My baby is 10 days old and having a white discharge from left eye and rashes of red patches with white in the middle on body. What could be the reason ?

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away there is puss in lining of the lids. Began about six days ago, some crusting in eye lashes upon...

doctor1 MD

My husband, 85 yrs old, has experienced chills . The same problem as several times before when he had bladder infections. He takes 1 Ciprofloxacin every Wed and Sun as ordered by his urinary Dr. He also takes 1 Tamsulosin Hcl 0.4mg every day. His...